MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA
Model Number 214120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a bankart repair procedure on (b)(6) 2021, it was observed that the rubber bung inside a clear cannula system 8.5 x 75 mm ¿ threaded device broke.The broken piece could be seen arthroscopically on camera and was removed.There were no remains of the broken part seen after removal.There was a surgical delay of five minutes.An arthroscopic grasper device was used to remove the broken parts to complete procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, rubber bung inside cannula broke intra-operatively.The product didn't returned to mitek for evaluation, was discarded.Mitek then conducted visual inspection of the pictures provided by customer.Visual analysis of the picture provided, determined that the broken piece could be seen arthroscopically on camera.A manufacturing record evaluation was performed for the finished device lot number:1912094, and no non-conformances were identified.Based on the information currently available this complaint can be confirmed.As per ifu-109334, indicate the instructions for user to handle the cannula at the insertion phase.In this case, it can be concluded that root cause of the failure reported is due to handling of the device.However; it cannot be conclusively affirmed.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST
Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11439005
Report Number1221934-2021-00751
Device Sequence Number16954861
Product Code GEA
UDI-Device Identifier10886705003617
UDI-Public10886705003617
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number214120
Device Catalogue Number214120
Device Lot Number1912094
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1